Alert archive / Illinois / Wind Chill Advisories in 2008
Wind Chill Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Jan 18, 2008, 2:44 PM CST for 29 counties in Illinois. It took effect at Jan 19, 2008, 2:00 AM CST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2008, 2:44 PM CST (20:44 UTC)
- In effect from
- Jan 19, 2008, 2:00 AM CST
- Expired
- Jan 20, 2008, 8:57 AM CST
- In force
- 31 hr
- Issued by
- NWS Lincoln, IL
All 29 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 15 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KILX 182044 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 244 PM CST FRI JAN 18 2008 ...COLDEST AIR OF THE SEASON HEADING FOR CENTRAL ILLINOIS... .AN ARCTIC COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING ACCOMPANIED BY SCATTERED SNOW SHOWERS AND GUSTY WINDS. WINDS WILL SWITCH INTO THE NORTHWEST EARLY THIS EVENING WHICH WILL USHER IN SOME OF THE COLDEST AIR OF THE SEASON SO FAR. ILZ027>031-036>038-040>051-053-190300- /O.NEW.KILX.WC.Y.0002.080119T0800Z-080120T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...DECATUR 244 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 12 PM CST SUNDAY. THE COMBINATION OF TEMPERATURES FALLING OFF INTO THE SINGLE DIGITS AFTER MIDNIGHT AND GUSTY NORTHWEST WINDS WILL DRIVE WIND CHILLS DOWN TO BETWEEN 12 BELOW AND 17 BELOW ZERO BY DAWN. TEMPERATURES ARE NOT EXPECTED TO RISE VERY MUCH DURING THE DAY SATURDAY AND THAT COMBINED WITH GUSTY NORTHWEST WINDS WILL KEEP WIND CHILLS IN THE 5 BELOW TO 15 BELOW ZERO RANGE. WITH THE CENTER OF THE COLD AIR MASS EXPECTED OVER THE AREA TOMORROW NIGHT...WIND CHILLS WILL RANGE FROM 15 BELOW TO 20 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SMITH
9 follow-up statements
000 WWUS43 KILX 190247 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 847 PM CST FRI JAN 18 2008 ...COLDEST AIR OF THE SEASON HEADING FOR CENTRAL ILLINOIS... ILZ027>031-036>038-040>051-053-190700- /O.CON.KILX.WC.Y.0002.080119T0800Z-080120T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...DECATUR 847 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 12 PM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 12 PM CST SUNDAY. THE COMBINATION OF TEMPERATURES FALLING OFF INTO THE SINGLE DIGITS AFTER MIDNIGHT AND GUSTY NORTHWEST WINDS WILL DRIVE WIND CHILLS DOWN TO BETWEEN 12 BELOW AND 17 BELOW ZERO BY DAWN. TEMPERATURES ARE NOT EXPECTED TO RISE VERY MUCH DURING THE DAY SATURDAY AND THAT COMBINED WITH GUSTY NORTHWEST WINDS WILL KEEP WIND CHILLS IN THE 5 BELOW TO 15 BELOW ZERO RANGE. WITH THE CENTER OF THE COLD AIR MASS EXPECTED OVER THE AREA TOMORROW NIGHT...WIND CHILLS WILL RANGE FROM 15 BELOW TO 20 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS43 KILX 190539 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1139 PM CST FRI JAN 18 2008 ...COLDEST AIR OF THE SEASON HEADING FOR CENTRAL ILLINOIS... ILZ027>031-036>038-040>051-053-191000- /O.CON.KILX.WC.Y.0002.080119T0800Z-080120T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...DECATUR 1139 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY. THE COMBINATION OF TEMPERATURES FALLING OFF TO AROUND ZERO OVERNIGHT AND GUSTY NORTHWEST WINDS WILL DRIVE WIND CHILLS DOWN TO BETWEEN 12 BELOW AND 22 BELOW ZERO BY DAWN. TEMPERATURES ARE NOT EXPECTED TO RISE VERY MUCH DURING THE DAY SATURDAY AND THAT COMBINED WITH GUSTY NORTHWEST WINDS WILL KEEP WIND CHILLS IN THE 5 BELOW TO 15 BELOW ZERO RANGE. WITH THE CENTER OF THE COLD AIR MASS EXPECTED OVER THE AREA TOMORROW NIGHT...WIND CHILLS WILL RANGE FROM 15 BELOW TO 20 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS43 KILX 190908 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 308 AM CST SAT JAN 19 2008 ...COLDEST AIR OF THE SEASON HEADING FOR CENTRAL ILLINOIS... ILZ036-040>042-047>051-053-191500- /O.EXT.KILX.WC.Y.0002.000000T0000Z-080119T1500Z/ FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- MACON- INCLUDING THE CITIES OF...HAVANA...LINCOLN...JACKSONVILLE... SPRINGFIELD...DECATUR 308 AM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. FRIGID TEMPERATURES AND BREEZY NORTHWEST WINDS WILL RESULT IN WIND CHILL READINGS RANGING FROM 10 BELOW TO 20 BELOW ZERO THIS MORNING ACROSS CENTRAL ILLINOIS. ALTHOUGH TEMPERATURES WILL NOT RISE MUCH DURING THE DAY... WINDS WILL SUBSIDE BY MID-MORNING. THEREFORE... THE WIND CHILL ADVISORY NOW ONLY EXTENDS UNTIL 9 AM. EVEN SO... VERY COLD TEMPERATURES CAN BE EXPECTED AGAIN SATURDAY NIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ ILZ027>031-037-038-043>046-191500- /O.CON.KILX.WC.Y.0002.000000T0000Z-080120T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 308 AM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY. FRIGID TEMPERATURES AND BREEZY NORTHWEST WINDS WILL RESULT IN WIND CHILL READINGS RANGING FROM 10 BELOW TO 20 BELOW ZERO THIS MORNING ACROSS CENTRAL ILLINOIS. TEMPERATURES ARE NOT EXPECTED TO RISE VERY MUCH DURING THE DAY... ALTHOUGH WINDS WILL SLOWLY SUBSIDE. EVEN SO... WIND CHILL READINGS WILL HOVER BETWEEN 5 BELOW AND 15 BELOW ZERO THIS AFTERNOON... DROPPING AGAIN IN THE EVENING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ HARDIMAN
000 WWUS43 KILX 191500 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 900 AM CST SAT JAN 19 2008 ...BITTERLY COLD TEMPERATURES TO CONTINUE ACROSS CENTRAL ILLINOIS... ILZ036-040>042-047>051-053-191600- /O.EXP.KILX.WC.Y.0002.000000T0000Z-080119T1500Z/ FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- MACON- INCLUDING THE CITIES OF...HAVANA...LINCOLN...JACKSONVILLE... SPRINGFIELD...DECATUR 900 AM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. AS TEMPERATURES SLOWLY CLIMB AND WINDS BEGIN TO DIMINISH...WIND CHILL VALUES WILL NUDGE JUST ABOVE ADVISORY CRITERIA THIS MORNING ACROSS PARTS OF CENTRAL AND WEST CENTRAL ILLINOIS. EVEN THOUGH THE ADVISORY IS BEING ALLOWED TO EXPIRE AT 9 AM...VERY COLD CONDITIONS WILL STILL EXIST ACROSS THE AREA. YOU SHOULD LIMIT YOUR TIME OUTDOORS TODAY...AND IF YOU MUST GO OUT...YOU ARE STRONGLY ADVISED TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES. ANOTHER BITTERLY COLD NIGHT IS IN STORE TONIGHT...WITH AIR TEMPERATURES EXPECTED TO DROP TO AROUND ZERO...HOWEVER WIND CHILL VALUES SHOULD REMAIN SLIGHTLY ABOVE ADVISORY CRITERIA THROUGH THE NIGHT. $$ ILZ027>031-037-038-043>046-192100- /O.CON.KILX.WC.Y.0002.000000T0000Z-080120T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 900 AM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY. BITTERLY COLD TEMPERATURES...COMBINED WITH NORTHWESTERLY WINDS OF BETWEEN 10 AND 15 MPH...WILL RESULT IN WIND CHILL VALUES FROM 10 BELOW TO 20 BELOW ZERO ACROSS PARTS OF CENTRAL AND EAST CENTRAL ILLINOIS TODAY AND TONIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ BARNES
000 WWUS43 KILX 192019 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 219 PM CST SAT JAN 19 2008 ...BITTERLY COLD TEMPERATURES TO CONTINUE ACROSS CENTRAL ILLINOIS... ILZ036-040>042-047-048-051>057-061>063-200200- /O.EXB.KILX.WC.Y.0002.080120T0000Z-080120T1800Z/ FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SANGAMON-CHRISTIAN-MACON- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...HAVANA...LINCOLN...SPRINGFIELD... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE 219 PM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY. BITTERLY COLD TEMPERATURES...COMBINED WITH NORTHWESTERLY WINDS OF BETWEEN 10 AND 15 MPH...WILL RESULT IN WIND CHILL VALUES FROM 10 BELOW TO 20 BELOW ZERO ACROSS PARTS OF CENTRAL AND EAST CENTRAL ILLINOIS TONIGHT AND INTO TOMORROW MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ ILZ027>031-037-038-043>046-200200- /O.CON.KILX.WC.Y.0002.000000T0000Z-080120T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 219 PM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY. BITTERLY COLD TEMPERATURES...COMBINED WITH NORTHWESTERLY WINDS OF BETWEEN 10 AND 15 MPH...WILL RESULT IN WIND CHILL VALUES FROM 10 BELOW TO 20 BELOW ZERO ACROSS PARTS OF CENTRAL AND EAST CENTRAL ILLINOIS TONIGHT AND INTO TOMORROW MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ ARH/SMITH
000 WWUS43 KILX 200115 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 715 PM CST SAT JAN 19 2008 ...BITTERLY COLD TEMPERATURES TO CONTINUE ACROSS CENTRAL ILLINOIS... ILZ027>031-036>038-040>048-051>057-061>063-200600- /O.CON.KILX.WC.Y.0002.000000T0000Z-080120T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR- SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE 715 PM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY. BITTERLY COLD TEMPERATURES...COMBINED WITH NORTHWESTERLY WINDS OF BETWEEN 10 AND 15 MPH...WILL RESULT IN WIND CHILL VALUES FROM 10 BELOW TO 20 BELOW ZERO ACROSS PARTS OF CENTRAL AND EAST CENTRAL ILLINOIS TONIGHT AND INTO TOMORROW MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS43 KILX 200537 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1137 PM CST SAT JAN 19 2008 ...BITTERLY COLD TEMPERATURES TO CONTINUE ACROSS CENTRAL ILLINOIS... ILZ027>031-036>038-040>048-051>057-061>063-201000- /O.CON.KILX.WC.Y.0002.000000T0000Z-080120T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR- SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE 1137 PM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY. BITTERLY COLD TEMPERATURES...COMBINED WITH NORTHWESTERLY WINDS OF BETWEEN 10 AND 15 MPH...WILL RESULT IN WIND CHILL VALUES FROM 10 BELOW TO 20 BELOW ZERO ACROSS PARTS OF CENTRAL AND EAST CENTRAL ILLINOIS TONIGHT AND INTO TOMORROW MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS43 KILX 200934 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 334 AM CST SUN JAN 20 2008 ...BITTERLY COLD TEMPERATURES TO CONTINUE ACROSS CENTRAL ILLINOIS BUT WINDS ARE BEGINNING TO SUBSIDE... ILZ036-040>042-047-048-051>057-061>063-201045- /O.CAN.KILX.WC.Y.0002.000000T0000Z-080120T1800Z/ FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SANGAMON-CHRISTIAN-MACON- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...HAVANA...LINCOLN...SPRINGFIELD... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE 334 AM CST SUN JAN 20 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND CHILL ADVISORY. HIGH PRESSURE BUILDING INTO THE AREA FROM THE WEST HAS RESULTED IN DIMINISHING WINDS OVERNIGHT. DESPITE BITTERLY COLD TEMPERATURES... WIND CHILL VALUES WILL REMAIN ABOVE ADVISORY CRITERIA THROUGH THE MORNING HOURS. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ ILZ027>031-037-038-043>046-201500- /O.CON.KILX.WC.Y.0002.000000T0000Z-080120T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 334 AM CST SUN JAN 20 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. BITTERLY COLD TEMPERATURES...COMBINED WITH WESTERLY WINDS OF AROUND 10 MPH...WILL RESULT IN WIND CHILL VALUES FROM 10 BELOW TO 20 BELOW ZERO ACROSS PARTS OF CENTRAL AND EAST CENTRAL ILLINOIS THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BREEZY CONDITIONS WILL COMBINE TO GENERATE DANGEROUSLY LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ HARDIMAN
000 WWUS43 KILX 201457 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 857 AM CST SUN JAN 20 2008 ...WIND CHILL ADVISORY IS CANCELLED... ILZ027>031-037-038-043>046-201600- /O.CAN.KILX.WC.Y.0002.000000T0000Z-080120T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 857 AM CST SUN JAN 20 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND CHILL ADVISORY. DESPITE ACTUAL AIR TEMPERATURES HOVERING AROUND ZERO ACROSS MUCH OF CENTRAL ILLINOIS THIS MORNING...WINDS HAVE BECOME LIGHT ENOUGH THAT WIND CHILL VALUES HAVE CLIMBED ABOVE ADVISORY CRITERIA. EVEN THOUGH THE ADVISORY IS BEING LIFTED...VERY COLD CONDITIONS WILL PERSIST FOR THE REMAINDER OF THE DAY. YOU ARE ADVISED TO LIMIT YOUR TIME OUTDOORS...AND IF YOU MUST GO OUT...YOU SHOULD DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$ BARNES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 1:45 PM CST, 59 minutes earlier.
Area forecast discussion, Jan 18, 1:45 PM CST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 145 PM CST FRI JAN 18 2008 .DISCUSSION... ISSUED 125 PM CST FRI JAN 18 2008 DEEP AND COLD TROF TO MAINTAIN ITSELF ACRS THE GREAT LAKES AND MIDWEST INTO NEXT WEEK BRINGING BELOW NORMAL TEMPERATURES AND THE CHANCE OF SNOW LATE SUNDAY INTO MONDAY. NO SIGNIFICANT MODEL DIFFERENCES SEEN AT LEAST IN THE SHORT TERM...SO WITH THE ARCTIC AIR MASS FORECAST TO HOLD ACRS THE AREA INTO EARLY NEXT WEEK... PREFER THE WRF-NAM MODEL FOR SOME OF THE FINER DETAILS. WILL USE MORE OF A BLEND OF THE GFS/ECMWF IN THE EXTENDED PORTION OF THE FCST AS SEVERAL SHORTWAVE TROFS ROTATE ACRS THE NRN PLAINS AND LAKES KEEPING THE LONGWAVE TROF ANCHORED OVER THE LAKES INTO AT LEAST THU. SHORT TERM...TONIGHT THROUGH MONDAY NIGHT COLDEST AIR MASS OF THE YEAR SO FAR HEADED FOR CENTRAL ILLINOIS. MAIN FORECAST CHALLENGE WL BE WITH OVERNIGHT LOW TEMPS AND WINDS WHICH WL BRING WIND CHILL VALUES TO OR BELOW -15 ACRS THE NORTH AFTR MIDNIGHT. SCATTERED SNOW SHOWERS ARE EXPECTED TO PUSH ACRS THE AREA WITH THE ARCTIC FRONT THIS EVENING BUT ACCUMULATIONS WILL BE A COUPLE OF TENTHS IF THAT AS THE SHORTWAVE RACES OFF TO OUR EAST LATER IN THE EVENING. WITH THE WEEKEND APPROACHING AND WITH THE COLDEST TEMPS SEEN SO FAR THIS WINTER SEASON...WL GO WITH A WIND CHILL ADVSY FOR THE NRN THIRD OF THE FCST AREA...ROUGHLY ALONG AND NORTH OF A JACKSONVILLE TO SPRINGFIELD TO CHAMPAIGN LINE STARTING AROUND 08Z AND RUNNING THRU SUNDAY MRNG. WITH THE STRONG COLD ADVECTION UNDERWAY LATE TNT INTO SATURDAY...ONCE OUR TEMPS BOTTOM OUT AROUND 8 OR 9 AM SATURDAY...THEY WILL ONLY SLOWLY RECOVER DURING THE DAY WITH GUSTY NW WINDS. WE MAY SEE WIND CHILLS RECOVER SOME DURING THE DAY...BUT RATHER THAN COMPLICATE THINGS WITH SEVERAL HEADLINES...THOUGHT IT WOULD BE BEST TO GO WITH A LONGER DURATION/LARGER AREA HEADLINE FOR THE WEEKEND. THE CENTER OF THE COLD AIR MASS WILL SETTLE OVER ILLINOIS TOMORROW EVENING WITH WINDS RELAXING LATE IN THE EVENING. HOWEVER...WITH GOOD RADIATIONAL COOLING...TEMPS WILL DROP QUICKLY SO WIND CHILLS WILL RANGE FROM -10 TO -20 DESPITE A NOTICEABLE DECREASE IN WINDS AS THE RIDGE AXIS MOVES ACRS THE STATE. AS THE HIGH DRIFTS SLOWLY AWAY FROM CNTRL IL ON SUNDAY...CLOUDS WL BE ON THE INCREASE AS WEAK SHORTWAVE ENERGY WL COMBINE WITH A DEVELOPING WARM FRONT ACRS THE MISSOURI VALLEY TO BRING SNOW CHANCES JUST TO OUR WEST DURING THE DAY...WITH SLIGHT CHANCES OF SNOW ADDED FOR LATE SUN AFTN ACRS OUR FAR NW. MODEL TRENDS WITH THIS EVENT HAVE BEEN EDGING THE BOUNDARY AND BETTER SNOW CHANCES FURTHER NORTH WITH EACH RUN. LOOKS LIKE SEVERAL INCHES OF FLUFFY SNOW POSSIBLE SUN NIGHT INTO MONDAY NORTH OF THE I-74 CORRIDOR. IMPRESSIVE ISENT ASCENT (290K) INTO OUR NW COUNTIES STARTING LATE SUNDAY WITH 40-50 KTS OF INFLOW INTO THE BNDRY WITH UPSTREAM MIXING RATIOS OF 3-4 G/KG. GFS TIME HEIGHT CROSS SECTION FOR PIA SHOWING THE BEST OMEGA/LIFT COINCIDENT WITH THE DEEPER MOISTURE IN THE 02Z-06Z TIME FRAME SUNDAY NIGHT YIELDING UP TO 3 INCHES OF SNOW. BOUNDARY LOCATION WL BE CRITICAL WITH THIS SCENARIO AS AREAS JUST NORTH OF THE FRONT COULD SEE A SIGNIFICANT AMT OF SNOW LATE SUNDAY NIGHT INTO MONDAY. HIGHEST SNOW CHANCES WILL REMAIN ACRS THE NORTH INTO MONDAY NIGHT AS SEVERAL WAVES OF LOW PRESSURE MOVE ALONG THE FEATURE ENHANCING THE SNOW THREAT TO OUR NORTH WITH THE FRONT EDGING SOUTH AS THE LAST OF THE WAVES SHIFTS NORTHEAST OF OUR AREA TUESDAY. GUID NUMBERS AGAIN SEEM TOO WARM WITH THE ARCTIC AIR MASS IN PLACE ACRS THE FCST AREA INTO EARLY NEXT WEEK. WL CONTINUE WITH THE PREVIOUS TRENDS OF UNDERCUTTING GUID BY A CATEGORY OR TWO INTO MONDAY. LONG TERM...TUESDAY THROUGH FRIDAY UPPER TROF TO DOMINATE OVR THE NRN LAKES THRU THE PERIOD WITH THE UPPER FLOW BACKING MORE INTO SOUTHWEST IN DAYS 6 AND 7 AS AN ENERGETIC SUBTROPICAL JET ESTABLISHES ITSELF ACRS THE SRN PLAINS NE TO THE LOWER OHIO VALLEY. THE WEATHER ACRS THE MIDWEST SHOULD START OUR ON THE QUIET SIDE MIDWEEK AS HIGH PRESSURE BUILDS IN FRM THE WEST WITH SHORTWAVE ENERGY PASSING TO OUR NORTH BRINGING ANOTHER BOUNDARY ACRS THE LAKES BY THU. THIS WILL DROP TEMPS DOWN AGAIN FOR THE LATTER PORTION OF THE WEEK BUT MODELS HAVE BACKED OFF SOME ON THE STRENGTH OF THIS COLD AIR MASS. AGAIN...KEEPING THE TEMPS AT OR JUST BELOW GUID LATE IN THE PERIOD AS TEMPS MAY ACTUALLY BE COLDER IF WE CAN ESTABLISH A SNOW COVER ACRS THE NORTH. ENSEMBLES SUGGEST THE COLD PATTERN OVER THE LAKES MAY BEGIN TO BREAK DOWN AFTR DAY 7 (FRIDAY) AS THE POLAR VORTEX SHIFTS NORTHEAST AWAY FROM THE LAKES ALLOWING H5 HEIGHTS TO RISE NEXT WEEKEND. UNTIL THEN...TEMPS TO AVERAGE BELOW NORMAL THRU MOST OF THIS FORECAST PERIOD. SMITH && .AVIATION... ISSUED 1148 AM CST FRI JAN 18 2008 COLD FRONT CURRENTLY APPROACHING THE MISSISSIPPI RIVER WILL QUICKLY SWING THROUGH THE AREA DURING THE AFTERNOON. AHEAD OF THE FRONT...VERY FEW CLOUDS NOTED ON SATELLITE IMAGERY...OTHER THAN A FEW HIGH THIN CIRRUS. BAND OF LOWER CLOUDS AND SNOW-SHOWERS EVIDENT IMMEDIATELY ALONG AND BEHIND THE BOUNDARY. HAVE TIMED THESE CLOUDS INTO THE KPIA AREA AROUND 20Z...THEN FURTHER EAST TO KCMI BY 23Z. BASED ON UPSTREAM OBS...CEILINGS HAVE GENERALLY BEEN REDUCED TO AROUND 1500FT WITH VISBYS IN THE 1 TO 3SM RANGE. WILL TEMPO THESE CONDITIONS INTO ALL TAF SITES FOR A 3 TO 4 HOUR PERIOD AS FRONT MOVES ACROSS THE AREA. AFTER THAT...RAPID CLEARING WILL TAKE PLACE FROM WEST TO EAST...AS MUCH COLDER AND DRIER AIR MOVES IN. SKIES HAVE ALREADY CLEARED ACROSS THE DAKOTAS AS WELL AS NORTHWEST IOWA...AND THIS TREND WILL CONTINUE EASTWARD ACROSS CENTRAL ILLINOIS DURING THE EVENING. WILL BREAK UP THE LOW CLOUDS AT AROUND 03Z AT KPIA...THEN AT 06Z AT KCMI. WINDS WILL INITIALLY BE SOUTHWESTERLY AT 10 TO 15KT THIS AFTERNOON...BUT WILL VEER TO W/NW AND BECOME GUSTY BEHIND THE FRONT THIS EVENING. AFTER THAT...WINDS WILL SUBSIDE SOMEWHAT OVERNIGHT INTO SATURDAY MORNING...WHILE SKIES REMAIN MOSTLY CLEAR. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 200 AM SATURDAY UNTIL NOON SUNDAY FOR ILZ027>031-036>038-040>051-053-055. &&
Hazardous weather outlook, Jan 18, 11:58 AM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1158 AM CST FRI JAN 18 2008 ILZ027>031-036-037-040-041-047-191100- CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 1158 AM CST FRI JAN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON...TRIGGERING SCATTERED SNOW SHOWERS. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. GUSTY NORTHWESTERLY WINDS BEHIND THE FRONT...COMBINED WITH MUCH COLDER TEMPERATURES...WILL PRODUCE WIND CHILL VALUES FROM ZERO TO 13 BELOW ZERO OVERNIGHT. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER. RIVER LEVELS WILL SLOWLY FALL FROM HENRY TO HAVANA...BUT WILL CONTINUE TO RISE SOUTH OF HAVANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY COLD WEATHER WILL CONTINUE THROUGH THE WEEKEND. THE COLDEST NIGHT WILL BE SATURDAY NIGHT...WITH LOW TEMPERATURES FROM ZERO TO 5 BELOW AND WIND CHILLS FROM 10 BELOW TO 15 BELOW ZERO. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO MOST OF NEXT WEEK. THE STAGE AT BEARDSTOWN IS EXPECTED TO CREST ON SUNDAY...WITH A SLOW FALL THEREAFTER. RIVER STAGES ACROSS THE REMAINDER OF THE AREA WILL CONTINUE A SLOW FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048>057-061-062-066-067-071-072-191100- CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LOGAN-MACON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT- RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- 1158 AM CST FRI JAN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON...TRIGGERING SCATTERED SNOW SHOWERS. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. GUSTY NORTHWESTERLY WINDS BEHIND THE FRONT...COMBINED WITH MUCH COLDER TEMPERATURES...WILL PRODUCE WIND CHILL VALUES FROM ZERO TO 13 BELOW ZERO OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COLD WEATHER WILL CONTINUE THROUGH THE WEEKEND. THE COLDEST NIGHT WILL BE SATURDAY NIGHT...WITH LOW TEMPERATURES FROM ZERO TO 5 BELOW AND WIND CHILLS FROM 10 BELOW TO 15 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ063-068-073-191100- CLARK-CRAWFORD-LAWRENCE- 1158 AM CST FRI JAN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING... TRIGGERING SCATTERED SNOW SHOWERS. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. GUSTY NORTHWESTERLY WINDS BEHIND THE FRONT...COMBINED WITH MUCH COLDER TEMPERATURES...WILL PRODUCE WIND CHILL VALUES FROM 5 ABOVE ZERO TO 5 BELOW ZERO OVERNIGHT. FLOODING WILL CONTINUE ALONG THE WABASH RIVER. RIVER LEVELS WILL SLOWLY FALL FROM TERRE HAUTE TO RIVERTON...BUT WILL CONTINUE TO RISE SOUTH OF RIVERTON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COLD WEATHER WILL CONTINUE THROUGH THE WEEKEND. THE COLDEST NIGHT WILL BE SATURDAY NIGHT...WITH LOW TEMPERATURES AROUND ZERO AND WIND CHILLS FROM 5 BELOW TO 10 BELOW ZERO. ALTHOUGH RIVER STAGES ALONG THE WABASH ARE EXPECTED TO FALL...LEVELS WILL REMAIN ABOVE FLOOD STAGE INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
Nearby
Wind Chill Advisories in Illinois, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.